Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Continuity of K-theory:
An example in equal characteristics

Author: Bjørn Ian Dundas
Journal: Proc. Amer. Math. Soc. 126 (1998), 1287-1291
MSC (1991): Primary 11S70; Secondary 13J05, 19D45, 19D50
MathSciNet review: 1452802
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $k$ is a perfect field of characteristic $p>0$, we show that the Quillen K-groups $K_{i}(k[[t]])$ are uniquely $p$-divisible for $i=2,3$. In fact, the Milnor K-groups $K^{M}_{n}(k((t)))$ are uniquely $p$-divisible for all $n>1$. This implies that $K(A)\to {\operatornamewithlimits{holim}}_{\overleftarrow {n}} K(A/\mathfrak{m}^{n})$ is $4$-connected after profinite completion for $A$ a complete discrete valuation ring with perfect residue field.

References [Enhancements On Off] (What's this?)

  • [B] A. K. Bousfield, The localization of spectra with respect to homology, Topology 18 (1979), no. 4, 257–281. MR 551009,
  • [BK] A. K. Bousfield and D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Mathematics, Vol. 304, Springer-Verlag, Berlin-New York, 1972. MR 0365573
  • [BM] M. Bökstedt and I. Madsen, Algebraic 𝐾-theory of local number fields: the unramified case, Prospects in topology (Princeton, NJ, 1994) Ann. of Math. Stud., vol. 138, Princeton Univ. Press, Princeton, NJ, 1995, pp. 28–57. MR 1368652
  • [DS] R. Keith Dennis and Michael R. Stein, 𝐾₂ of discrete valuation rings, Advances in Math. 18 (1975), no. 2, 182–238. MR 437620,
  • [D] B. I. Dundas, A model for the K-theory of complete extensions, In preparation.
  • [Ga] Ofer Gabber, 𝐾-theory of Henselian local rings and Henselian pairs, Algebraic 𝐾-theory, commutative algebra, and algebraic geometry (Santa Margherita Ligure, 1989) Contemp. Math., vol. 126, Amer. Math. Soc., Providence, RI, 1992, pp. 59–70. MR 1156502,
  • [Ge] S. M. Gersten, Some exact sequences in the higher 𝐾-theory of rings, Algebraic 𝐾-theory, I: Higher 𝐾-theories (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972) Springer, Berlin, 1973, pp. 211–243. Lecture Notes in Math., Vol. 341. MR 0354660
  • [He] L. Hesselholt, Topological cyclic homology and local function fields, Aarhus Universitet, Preprint series (31) (December 1993).
  • [Hi] Howard L. Hiller, 𝜆-rings and algebraic 𝐾-theory, J. Pure Appl. Algebra 20 (1981), no. 3, 241–266. MR 604319,
  • [I] O. Izhboldin, On 𝑝-torsion in 𝐾^{𝑀}_{*} for fields of characteristic 𝑝, Algebraic 𝐾-theory, Adv. Soviet Math., vol. 4, Amer. Math. Soc., Providence, RI, 1991, pp. 129–144. MR 1124629
  • [K] Ch. Kratzer, 𝜆-structure en 𝐾-théorie algébrique, Comment. Math. Helv. 55 (1980), no. 2, 233–254 (French). MR 576604,
  • [Mc] R. McCarthy, Relative algebraic K-theory and topological cyclic homology, To appear in Acta Math.
  • [MS] A. S. Merkur′ev and A. A. Suslin, The group 𝐾₃ for a field, Izv. Akad. Nauk SSSR Ser. Mat. 54 (1990), no. 3, 522–545 (Russian); English transl., Math. USSR-Izv. 36 (1991), no. 3, 541–565. MR 1072694
  • [M] John Milnor, Introduction to algebraic 𝐾-theory, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1971. Annals of Mathematics Studies, No. 72. MR 0349811
  • [P] I. A. Panin, The Hurewicz theorem and 𝐾-theory of complete discrete valuation rings, Izv. Akad. Nauk SSSR Ser. Mat. 50 (1986), no. 4, 763–775, 878 (Russian). MR 864175
  • [Se] Jean-Pierre Serre, Corps locaux, Hermann, Paris, 1968 (French). Deuxième édition; Publications de l’Université de Nancago, No. VIII. MR 0354618
  • [Su] A. A. Suslin, Algebraic 𝐾-theory of fields, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Berkeley, Calif., 1986) Amer. Math. Soc., Providence, RI, 1987, pp. 222–244. MR 934225
  • [W] J. B. Wagoner, Delooping the continuous 𝐾-theory of a valuation ring, Pacific J. Math. 65 (1976), no. 2, 533–538. MR 444744

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11S70, 13J05, 19D45, 19D50

Retrieve articles in all journals with MSC (1991): 11S70, 13J05, 19D45, 19D50

Additional Information

Bjørn Ian Dundas
Affiliation: Department of Mathematical Sciences, Section Gløshaugen, The Norwegian University of Science and Technology, N-7034 Trondheim, Norway

Keywords: Continuity of K-theory, complete discrete valuation ring, ring of formal power series, Milnor K-theory
Received by editor(s): October 17, 1996
Additional Notes: The author was supported by the Danish research academy.
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1998 American Mathematical Society